Taiwanese Journal of Mathematics

THE EXISTENCE OF HETEROCLINIC ORBITS FOR A SECOND ORDER HAMILTONIAN SYSTEM

Wennian Huang and Xianhua Tang

Full-text: Open access

Abstract

In this paper, via variational methods and critical point theory, we study the existence of heteroclinic orbits for the following second order nonautonomous Hamiltonian system $$ \ddot{u} - \triangledown{F(t,u)} = 0, $$ where $u \in R^{n}$ and $F \in C^{1}(R \times R^{n}, R)$, $F \geq 0$. $\mathcal{M} \subset R^{n}$ be set of isolated points and $\sharp{\mathcal{M}} \geq 2$. For each $\xi \in \mathcal{M}$, there exists a positive number $\rho_{0}$ such that if $y \in B_{\rho_{0}}(\xi)$, then $F(t,y) \geq F(t,\xi)$ for all $t \in R$, where $B_{\rho_{0}}(\xi) = \{y \in R^{n} \mid \mid y - \xi \mid \lt \rho_{0}\}$. Under some more assumptions on $F(t,x)$ and $\mathcal{M}$, we prove that each point in $\mathcal{M}$ is joined to another point in $\mathcal{M}$ by a solution of our system.

Article information

Source
Taiwanese J. Math., Volume 17, Number 2 (2013), 749-764.

Dates
First available in Project Euclid: 10 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1499705963

Digital Object Identifier
doi:10.11650/tjm.17.2013.2352

Mathematical Reviews number (MathSciNet)
MR3044532

Zentralblatt MATH identifier
1279.37040

Keywords
heteroclinic orbit nonautonmous Hamiltonian system variational methods minimizing sequence

Citation

Huang, Wennian; Tang, Xianhua. THE EXISTENCE OF HETEROCLINIC ORBITS FOR A SECOND ORDER HAMILTONIAN SYSTEM. Taiwanese J. Math. 17 (2013), no. 2, 749--764. doi:10.11650/tjm.17.2013.2352. https://projecteuclid.org/euclid.twjm/1499705963


Export citation

References

  • J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Springer-Verlag, New York, 1989.
  • P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Application to Differetial Equations, in: CBMS Regional Conf. Ser. in Math., Vol. 65, American Mathematical Society, Providence, RI, 1986.
  • C. N. Chen and S. Y. Tzeng, Existence and multiplicity results for heteroclinic orbits of second order Hamiltonian systems, J. Differential Equations, 158 (1999), 211-250.
  • Y. Ding, Existence and multiplicity results for Homoclinic solutions to a class of Hamiltonian systems, Nonlinear Anal. TMA, 25 (1995), 1095-1113.
  • M. Izydorek and J. Janczewska, Homoclinic solutions for a class of the second order Hamiltonian systems, J. Differential Equations, 219 (2005), 375-389.
  • X. Tang and X. Lin, Homoclinic solutions for a class of second-order Hamiltonian systems, J. Math. Anal. Appl., 354 (2009), 539-549.
  • X. Tang and L. Xiao, Homoclinic solutions for nonautonomous second-order Hamiltonian systems with a coercive potential, J. Math. Anal. Appl., 351 (2009), 586-594.
  • M. Izydorek and J. Janczewska, Homoclinic solutions for nonautonomous second order Hamiltonian systems with a coercive potential, J. Math. Anal. Appl., 335 (2007), 1119-1127.
  • Ch. N. Chen and S. Y. Tzeng, Periodic solutions and their connecting orbits of Hamiltonian systems, J. Differential Equations, 177(1) (2001), 121-145.
  • V. Coti Zelati and P. H. Rabinowitz, Heteroclinic solutions between stationary points at a different energy levels, Topol. Methods Nonlinear Anal., 17(1) (2001), 1-21.
  • P. H. Rabinowitz, Variational methods for Hamiltonian systems, in: Handbook of Dynamical Systems, Vol. 1A, Elsevier, Amsterdam, 2002, pp. 1091-1127.
  • P. H. Rabinowitz, Periodic and heteroclinic solutions for a periodic Hamiltonian system, Ann. Inst. Henri Poincar6-Anal. Nonlineaire, 6 (1989), 331-346.
  • Marek Izydorek and Joanna Janczewska, Heteroclinic solutions for a class of the second order Hamiltonian systems, J. Differential Equations, 238 (2007), 381-393.